Rush Limbaugh: ‘I couldn’t walk for three days’

By Joe Kovacs

Rush Limbaugh (video screenshot courtesy RushLimbaugh.com)

Radio legend Rush Limbaugh returned to his microphone on Monday, informing his audience about the severe reaction he had to chemotherapy treatment for advanced lung cancer.

“I had a dire, dire, dire reaction, side effect reaction to the type of chemo I was on,” Limbaugh said.

“The bottom line is I couldn’t walk for three days. My leg muscles had swollen, it was hideous. It was hideous. Blood clot in the left calf. Even had some eye damage in my right eye.”

Learn astonishing Bible truth on a higher level than ever before with the Holy Spirit-filled books by Joe Kovacs

The host explained he “had to go off the stuff,” and was “in a temporary hold right now.”

“Steroids have been administered to undo the damage, and they’re working like a champ,” he said.

“You might notice my voice is a little strange. It’s not. It’s just from lack of use. I’m actually feeling better than I have in about a month. I’m actually feeling what I would call normal prior to the cancer diagnosis happened.”

Last Friday, Limbaugh phoned into his own broadcast to let listeners know how he was handling his battle, and said he was in “a clinical trial of a combination of chemo drugs that has been very successful in attacking this particular gene mutation in melanoma cancers.”

He noted:

The first four weeks went by, we’re kicking butt, we’re thinking this was great. And we have some indications that it’s working as well.

Well, late last week I began to find it very difficult to walk. My muscles in both legs, from the waist down, began to retain fluid and swell up incredibly to the point that ten days ago, Monday of last week when we were away for treatment, I could barely walk in the hotel room and needed a wheelchair to get where I was going. I kept taking the chemo drugs, thinking that it would be something that I could get past. I didn’t get past it and developed fevers of 102 to 103, which were also part of the list of side effects that could happen.

The point is, after about five weeks on this stuff, it all just hit me. And all of last week I was unable to get out of bed. Primarily because I couldn’t walk. The degree of pain and the swelling in both joints and legs — and I’ll give you an idea of the pain. ‘Cause they asked me to describe it. I said, “Imagine you have been sedentary for a year and then one day you go to the gym or you go practice football or you do a two-hour, strenuous workout. You know how you feel the next day, your muscles are filled up with lactic acid, you can barely move?” I said, “That’s what it’s like times five for me.”

Follow Joe on Twitter @JoeKovacsNews

Leave a Comment